• Previous Article
    Electro-magneto-static study of the nonlinear Schrödinger equation coupled with Bopp-Podolsky electrodynamics in the Proca setting
  • DCDS Home
  • This Issue
  • Next Article
    Scattering of radial data in the focusing NLS and generalized Hartree equations
November  2019, 39(11): 6669-6682. doi: 10.3934/dcds.2019290

Global large smooth solutions for 3-D Hall-magnetohydrodynamics

Changsha University of Science and Technology, School of Mathematics and Statistics, Changsha 410114, China

* Corresponding author: Huali Zhang

Received  March 2019 Published  August 2019

Fund Project: The first author is supported by Education Department of Hunan Province, general Program(grant No.17C0039), and Hunan Provincial Key Laboratory of Intelligent Processing of Big Data on Transportation, Changsha University of Science and Technology, Changsha; 410114, China.

In this paper, the global smooth solution of Cauchy's problem of incompressible, resistive, viscous Hall-magnetohydrodynamics (Hall-MHD) is studied. By exploring the nonlinear structure of Hall-MHD equations, a class of large initial data is constructed, which can be arbitrarily large in $ H^3(\mathbb{R}^3) $. Our result may also be considered as the extension of work of Lei-Lin-Zhou [15] from the second-order semilinear equations to the second-order quasilinear equations, because the Hall term elevates the Hall-MHD system to the quasilinear level.

Citation: Huali Zhang. Global large smooth solutions for 3-D Hall-magnetohydrodynamics. Discrete and Continuous Dynamical Systems, 2019, 39 (11) : 6669-6682. doi: 10.3934/dcds.2019290
References:
[1]

M. AcheritogarayP. DegondA. Frouvelle and J.-G. Liu, Kinetic formulation and global existence for the Hall-magneto-hydrodynamics system, Kinet. Relat. Models, 4 (2011), 901-918.  doi: 10.3934/krm.2011.4.901.

[2]

S. A. Balbus and C. Terquem, Linear analysis of the Hall effect in protostellar disks, The Astrophysical Journal, 552 (2001), 235-247.  doi: 10.1086/320452.

[3]

D. ChaeP. Degond and J. G. Liu, Well-posedness for Hallmagnetohydrodynamics, Ann. I. H. Poincaré, 31 (2014), 555-565.  doi: 10.1016/j.anihpc.2013.04.006.

[4]

D. Chae and J. Lee, On the blow-up criterion and small data global existence for the Hall- magneto-hydrodynamics, J. Differential Equations, 256 (2014), 3835-3858.  doi: 10.1016/j.jde.2014.03.003.

[5]

D. Chae and M. Schonbek, On the temporal decay for the Hall-magnetohydrodynamic equations, J. Differential Equations, 255 (2013), 3971-3982.  doi: 10.1016/j.jde.2013.07.059.

[6]

D. Chae, R. Wan and J. Wu, Local well-posedness for the Hall-MHD equations with fractional magnetic diffusion, J. Math. Fluid Mech. 17 (2015), 627–638. doi: 10.1007/s00021-015-0222-9.

[7]

D. Chae and S. Weng, Singularity formation for the incompressible Hall-MHD equations without resistivity, Ann. Inst. Henri Poincaré Anal. Non Linéaire, 33 (2016), 1009-1022.  doi: 10.1016/j.anihpc.2015.03.002.

[8]

D. Chae and J. Wolf, On partial regularity for the 3D non-stationary Hall magnetohydrodynamics equations on the plane, SIAM J. Math. Anal., 48 (2016), 443-469.  doi: 10.1137/15M1012037.

[9]

J. Y. Chemin and I. Gallagher, Well-posedness and stability results for the Navier-Stokes equa tions in R3, Ann. Inst. H. H. Poincaré Anal. Non Lineaire, 26 (2009), 599-624.  doi: 10.1016/j.anihpc.2007.05.008.

[10]

P. Constantin and A. Majda, The Beltrami spectrum for incompressible fluid flows, Commun. Math. Phys., 115 (1988), 435-456.  doi: 10.1007/BF01218019.

[11]

M. M. Dai, Local well-posedness for the Hall-MHD system in optimal Sobolev spaces, preprint, arXiv: 1803.09556.

[12] P. A. Davidson, An Introduction to Magnetohydrodynamics, Cambridge University Press, Cambridge, 2001.  doi: 10.1017/CBO9780511626333.
[13]

T. G. Forbes, Magnetic reconnection in solar flares, Geophysical and Astrophysical Fluid Dynamics, 62 (1991), 15-36.  doi: 10.1080/03091929108229123.

[14]

H. Homann and R. Grauer, Bifurcation analysis of magnetic reconnection in Hall-MHD systems, Physica D., 208 (2005), 59-72.  doi: 10.1016/j.physd.2005.06.003.

[15]

Z. LeiF. H. Lin and Y. Zhou, Structure of helicity and global solutions of incompressible Navier-Stokes equation, Arch. Ration. Mech. Anal., 218 (2015), 1417-1430.  doi: 10.1007/s00205-015-0884-8.

[16]

M. J. Lighthill, Studies on magnetohydrodynamic waves and other anisotropic wave motions. Philos,, Trans. R. Soc. Lond., Ser., 252 (1960), 397-430.  doi: 10.1098/rsta.1960.0010.

[17]

F. H. Lin and P. Zhang, Global small solutions to an MHD-type system: The three-dimensional case, Comm. Pure Appl. Math., 67 (2014), 531-580.  doi: 10.1002/cpa.21506.

[18]

Y. R. LinH. L. Zhang and Y. Zhou, Global smooth solutions of MHD equations with large data, J. Differential Equations, 261 (2016), 102-112.  doi: 10.1016/j.jde.2016.03.002.

[19]

P. D. MininniD. O. Gómez and S. M. Mahajan, Dynamo action in magnetohydrodynamics and Hall magnetohydrodynamics, The Astrophysics Journal, 587 (2003), 472-481.  doi: 10.1086/368181.

[20]

X. X. RenJ. H. WuZ. Y. Xiang and Z. F. Zhang, Global existence and decay of smooth solution for the 2-D MHD equations without magnetic diffusion, J. Funct. Anal., 267 (2014), 503-541.  doi: 10.1016/j.jfa.2014.04.020.

[21]

M. Sermange and R. Temam, Some mathematical questions related to the MHD equations, Comm. Pure Appl. Math., 36 (1983), 635-664.  doi: 10.1002/cpa.3160360506.

[22]

D. A. Shalybkov and V. A. Urpin, The Hall effect and the decay of magnetic fields, Astron. Astrophys., 321 (1997), 685-690. 

[23] E. M. Stein, Singular Integrals and Differentialbility Properties of Functions, Princeton University Press, Princeton, 1970. 
[24]

J. B. Taylor, Relaxation of toroidal plasma and generation of reverse magnetic fields, Phy. Rev. Letter, 33 (1974), 1138-1141. 

[25]

M. Wardle, Star formation and the Hall effect, Magnetic Fields and Star Formation, (2004), 231–237. doi: 10.1007/978-94-017-0491-5_24.

[26]

K. Yamazaki and M. T. Moha, Well-posedness of Hall-magnetohydrodynamics system forced by Lévy noise, Stoch. PDE: Anal. Comp., (2018), 1–48.

[27]

Y. Zhou and Y. Zhu, A class of large solutions to the 3D incompressible MHD and Euler equations with damping, Acta Math. Sinica English Series, 34 (2018), 63-78.  doi: 10.1007/s10114-016-6271-z.

show all references

References:
[1]

M. AcheritogarayP. DegondA. Frouvelle and J.-G. Liu, Kinetic formulation and global existence for the Hall-magneto-hydrodynamics system, Kinet. Relat. Models, 4 (2011), 901-918.  doi: 10.3934/krm.2011.4.901.

[2]

S. A. Balbus and C. Terquem, Linear analysis of the Hall effect in protostellar disks, The Astrophysical Journal, 552 (2001), 235-247.  doi: 10.1086/320452.

[3]

D. ChaeP. Degond and J. G. Liu, Well-posedness for Hallmagnetohydrodynamics, Ann. I. H. Poincaré, 31 (2014), 555-565.  doi: 10.1016/j.anihpc.2013.04.006.

[4]

D. Chae and J. Lee, On the blow-up criterion and small data global existence for the Hall- magneto-hydrodynamics, J. Differential Equations, 256 (2014), 3835-3858.  doi: 10.1016/j.jde.2014.03.003.

[5]

D. Chae and M. Schonbek, On the temporal decay for the Hall-magnetohydrodynamic equations, J. Differential Equations, 255 (2013), 3971-3982.  doi: 10.1016/j.jde.2013.07.059.

[6]

D. Chae, R. Wan and J. Wu, Local well-posedness for the Hall-MHD equations with fractional magnetic diffusion, J. Math. Fluid Mech. 17 (2015), 627–638. doi: 10.1007/s00021-015-0222-9.

[7]

D. Chae and S. Weng, Singularity formation for the incompressible Hall-MHD equations without resistivity, Ann. Inst. Henri Poincaré Anal. Non Linéaire, 33 (2016), 1009-1022.  doi: 10.1016/j.anihpc.2015.03.002.

[8]

D. Chae and J. Wolf, On partial regularity for the 3D non-stationary Hall magnetohydrodynamics equations on the plane, SIAM J. Math. Anal., 48 (2016), 443-469.  doi: 10.1137/15M1012037.

[9]

J. Y. Chemin and I. Gallagher, Well-posedness and stability results for the Navier-Stokes equa tions in R3, Ann. Inst. H. H. Poincaré Anal. Non Lineaire, 26 (2009), 599-624.  doi: 10.1016/j.anihpc.2007.05.008.

[10]

P. Constantin and A. Majda, The Beltrami spectrum for incompressible fluid flows, Commun. Math. Phys., 115 (1988), 435-456.  doi: 10.1007/BF01218019.

[11]

M. M. Dai, Local well-posedness for the Hall-MHD system in optimal Sobolev spaces, preprint, arXiv: 1803.09556.

[12] P. A. Davidson, An Introduction to Magnetohydrodynamics, Cambridge University Press, Cambridge, 2001.  doi: 10.1017/CBO9780511626333.
[13]

T. G. Forbes, Magnetic reconnection in solar flares, Geophysical and Astrophysical Fluid Dynamics, 62 (1991), 15-36.  doi: 10.1080/03091929108229123.

[14]

H. Homann and R. Grauer, Bifurcation analysis of magnetic reconnection in Hall-MHD systems, Physica D., 208 (2005), 59-72.  doi: 10.1016/j.physd.2005.06.003.

[15]

Z. LeiF. H. Lin and Y. Zhou, Structure of helicity and global solutions of incompressible Navier-Stokes equation, Arch. Ration. Mech. Anal., 218 (2015), 1417-1430.  doi: 10.1007/s00205-015-0884-8.

[16]

M. J. Lighthill, Studies on magnetohydrodynamic waves and other anisotropic wave motions. Philos,, Trans. R. Soc. Lond., Ser., 252 (1960), 397-430.  doi: 10.1098/rsta.1960.0010.

[17]

F. H. Lin and P. Zhang, Global small solutions to an MHD-type system: The three-dimensional case, Comm. Pure Appl. Math., 67 (2014), 531-580.  doi: 10.1002/cpa.21506.

[18]

Y. R. LinH. L. Zhang and Y. Zhou, Global smooth solutions of MHD equations with large data, J. Differential Equations, 261 (2016), 102-112.  doi: 10.1016/j.jde.2016.03.002.

[19]

P. D. MininniD. O. Gómez and S. M. Mahajan, Dynamo action in magnetohydrodynamics and Hall magnetohydrodynamics, The Astrophysics Journal, 587 (2003), 472-481.  doi: 10.1086/368181.

[20]

X. X. RenJ. H. WuZ. Y. Xiang and Z. F. Zhang, Global existence and decay of smooth solution for the 2-D MHD equations without magnetic diffusion, J. Funct. Anal., 267 (2014), 503-541.  doi: 10.1016/j.jfa.2014.04.020.

[21]

M. Sermange and R. Temam, Some mathematical questions related to the MHD equations, Comm. Pure Appl. Math., 36 (1983), 635-664.  doi: 10.1002/cpa.3160360506.

[22]

D. A. Shalybkov and V. A. Urpin, The Hall effect and the decay of magnetic fields, Astron. Astrophys., 321 (1997), 685-690. 

[23] E. M. Stein, Singular Integrals and Differentialbility Properties of Functions, Princeton University Press, Princeton, 1970. 
[24]

J. B. Taylor, Relaxation of toroidal plasma and generation of reverse magnetic fields, Phy. Rev. Letter, 33 (1974), 1138-1141. 

[25]

M. Wardle, Star formation and the Hall effect, Magnetic Fields and Star Formation, (2004), 231–237. doi: 10.1007/978-94-017-0491-5_24.

[26]

K. Yamazaki and M. T. Moha, Well-posedness of Hall-magnetohydrodynamics system forced by Lévy noise, Stoch. PDE: Anal. Comp., (2018), 1–48.

[27]

Y. Zhou and Y. Zhu, A class of large solutions to the 3D incompressible MHD and Euler equations with damping, Acta Math. Sinica English Series, 34 (2018), 63-78.  doi: 10.1007/s10114-016-6271-z.

[1]

Lvqiao Liu. On the global existence to Hall-MHD system. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022044

[2]

Fei Chen, Yongsheng Li, Huan Xu. Global solution to the 3D nonhomogeneous incompressible MHD equations with some large initial data. Discrete and Continuous Dynamical Systems, 2016, 36 (6) : 2945-2967. doi: 10.3934/dcds.2016.36.2945

[3]

Jincheng Gao, Zheng-An Yao. Global existence and optimal decay rates of solutions for compressible Hall-MHD equations. Discrete and Continuous Dynamical Systems, 2016, 36 (6) : 3077-3106. doi: 10.3934/dcds.2016.36.3077

[4]

Ning Duan, Yasuhide Fukumoto, Xiaopeng Zhao. Asymptotic behavior of solutions to incompressible electron inertial Hall-MHD system in $ \mathbb{R}^3 $. Communications on Pure and Applied Analysis, 2019, 18 (6) : 3035-3057. doi: 10.3934/cpaa.2019136

[5]

Jishan Fan, Fucai Li, Gen Nakamura. Low Mach number limit of the full compressible Hall-MHD system. Communications on Pure and Applied Analysis, 2017, 16 (5) : 1731-1740. doi: 10.3934/cpaa.2017084

[6]

Zhong Tan, Huaqiao Wang, Yucong Wang. Time-splitting methods to solve the Hall-MHD systems with Lévy noises. Kinetic and Related Models, 2019, 12 (1) : 243-267. doi: 10.3934/krm.2019011

[7]

Qi S. Zhang. An example of large global smooth solution of 3 dimensional Navier-Stokes equations without pressure. Discrete and Continuous Dynamical Systems, 2013, 33 (11&12) : 5521-5523. doi: 10.3934/dcds.2013.33.5521

[8]

Xin Zhong. Global strong solution to the nonhomogeneous micropolar fluid equations with large initial data and vacuum. Discrete and Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021296

[9]

Fei Chen, Boling Guo, Xiaoping Zhai. Global solution to the 3-D inhomogeneous incompressible MHD system with discontinuous density. Kinetic and Related Models, 2019, 12 (1) : 37-58. doi: 10.3934/krm.2019002

[10]

Ming He, Jianwen Zhang. Global cylindrical solution to the compressible MHD equations in an exterior domain. Communications on Pure and Applied Analysis, 2009, 8 (6) : 1841-1865. doi: 10.3934/cpaa.2009.8.1841

[11]

Huajun Gong, Jinkai Li. Global existence of strong solutions to incompressible MHD. Communications on Pure and Applied Analysis, 2014, 13 (4) : 1553-1561. doi: 10.3934/cpaa.2014.13.1553

[12]

Huajun Gong, Jinkai Li. Global existence of strong solutions to incompressible MHD. Communications on Pure and Applied Analysis, 2014, 13 (3) : 1337-1345. doi: 10.3934/cpaa.2014.13.1337

[13]

Hua Qiu. Regularity criteria of smooth solution to the incompressible viscoelastic flow. Communications on Pure and Applied Analysis, 2013, 12 (6) : 2873-2888. doi: 10.3934/cpaa.2013.12.2873

[14]

Xiaoping Zhai, Yongsheng Li, Wei Yan. Global well-posedness for the 3-D incompressible MHD equations in the critical Besov spaces. Communications on Pure and Applied Analysis, 2015, 14 (5) : 1865-1884. doi: 10.3934/cpaa.2015.14.1865

[15]

Mimi Dai. Phenomenologies of intermittent Hall MHD turbulence. Discrete and Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021285

[16]

Yana Guo, Yan Jia, Bo-Qing Dong. Global stability solution of the 2D MHD equations with mixed partial dissipation. Discrete and Continuous Dynamical Systems, 2022, 42 (2) : 885-902. doi: 10.3934/dcds.2021141

[17]

Hantaek Bae. On the local and global existence of the Hall equations with fractional Laplacian and related equations. Networks and Heterogeneous Media, 2022  doi: 10.3934/nhm.2022021

[18]

Hua Qiu, Shaomei Fang. A BKM's criterion of smooth solution to the incompressible viscoelastic flow. Communications on Pure and Applied Analysis, 2014, 13 (2) : 823-833. doi: 10.3934/cpaa.2014.13.823

[19]

Baoquan Yuan. Note on the blowup criterion of smooth solution to the incompressible viscoelastic flow. Discrete and Continuous Dynamical Systems, 2013, 33 (5) : 2211-2219. doi: 10.3934/dcds.2013.33.2211

[20]

J. Huang, Marius Paicu. Decay estimates of global solution to 2D incompressible Navier-Stokes equations with variable viscosity. Discrete and Continuous Dynamical Systems, 2014, 34 (11) : 4647-4669. doi: 10.3934/dcds.2014.34.4647

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (273)
  • HTML views (107)
  • Cited by (15)

Other articles
by authors

[Back to Top]